MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® URETHRAL CATHETER; BARDIA URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® URETHRAL CATHETER; BARDIA URETHRAL CATHETER
Model Number 802416
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Patient Problem/Medical Problem (2688)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient was unable to insert the catheter and experienced considerable pain and bleeding.The patient was reportedly taken to the emergency room; treatment provided is unknown.
 
Event or Problem Description
It was reported that the patient was unable to insert the catheter and experienced considerable pain and bleeding.The patient was reportedly taken to the emergency room; treatment provided is unknown.Per additional information received from the customer contact on jul 26 2019, the patient was taken to the emergency room to have a new catheter inserted.There was no medical intervention performed.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential root cause could be ¿outside diameter is too large¿ which resulted in tissue irritation upon insertion that lead to patient experience pain and bleeding.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: this product contains natural rubber latex which may cause allergic reactions.Warnings: ¿ on latex and red rubber catheters, do not use ointments or lubricants having a petrolatum base.They will damage latex.¿ visually inspect the product for any imperfections or surface deterioration prior to use.¿ reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to failure, and/or to injury , illness or death of the patient.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Adverse reactions urinary tract infection bleeding from the urethra irritation of the urethra" corrections: b1, b2, h1.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARDIA® URETHRAL CATHETER
Common Device Name
BARDIA URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8811533
Report Number1018233-2019-04097
Device Sequence Number2657650
Product Code KOD
UDI-Device Identifier00801741018367
UDI-Public(01)00801741018367
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number802416
Device Catalogue Number802416
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;